Alert archive / Texas / Red Flag Warnings in 2011
Red Flag Warning 7, NWS Corpus Christi, TX
NWS Corpus Christi, TX issued this red flag warning at Mar 22, 2011, 5:12 AM CDT for Duval County, Webb County, Texas. It took effect at Mar 22, 2011, 12:00 PM CDT. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 22, 2011, 5:12 AM CDT (10:12 UTC)
- In effect from
- Mar 22, 2011, 12:00 PM CDT
- Expired
- Mar 22, 2011, 7:00 PM CDT
- In force
- 7 hr
- Issued by
- NWS Corpus Christi, TX
Counties Duval County, TX, Webb County, TX
The radar
The Corpus Christi radar (KCRP), 139 km from the middle of the area, began a volume at 10:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 00:00Z, 10.2 hours before the alert went out and 156 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1474 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 21 m²/s²
- 0-3 km storm-relative helicity
- 23 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
552 WWUS84 KCRP 221012 RFWCRP URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 512 AM CDT TUE MAR 22 2011 ...RED FLAG WARNING ISSUED FOR WEBB AND DUVAL COUNTIES... .A TROUGH OF LOW PRESSURE ACROSS WEST TEXAS AND DEVELOPING LOW PRESSURE ACROSS THE GREAT PLAINS WILL RESULT IN BREEZY TO WINDY CONDITIONS TODAY ACROSS PORTIONS OF SOUTH TEXAS. DESPITE HAVING SOUTHEAST WINDS...AFTERNOON RELATIVE HUMIDITY VALUES ARE EXPECTED TO FALL TO BETWEEN 25 AND 30 PERCENT THIS AFTERNOON DUE TO DRIER AIR MIXING TO THE SURFACE ALONG WITH VERY WARM TO HOT TEMPERATURES. ALTHOUGH SUSTAINED WINDS MAY REMAIN BELOW THE 25 MPH CRITERION...GUSTS ARE LIKELY TO FREQUENTLY REACH 30 MPH WHICH MAY RESULT IN RED FLAG CONDITIONS ACROSS THE WARNED AREA. TXZ239-240-221815- /O.NEW.KCRP.FW.W.0007.110322T1700Z-110323T0000Z/ WEBB-DUVAL- 512 AM CDT TUE MAR 22 2011 ...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 7 PM CDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN CORPUS CHRISTI HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO 7 PM CDT THIS EVENING. SOUTHEAST WINDS OF 15 TO 25 MPH WITH FREQUENT GUSTS TO 30 MPH ARE EXPECTED TO DEVELOP BY AND THROUGH THIS AFTERNOON. AFTERNOON RELATIVE HUMIDITY VALUES WILL FALL TO BETWEEN 25 AND 30 PERCENT ACROSS WEBB AND DUVAL COUNTIES. BY EARLY EVENING THE STRONGER WINDS WILL DIMINISH AND RELATIVE HUMIDITY VALUES WILL INCREASE. PRECAUTIONARY/PREPAREDNESS ACTIONS... RESIDENTS ARE URGED TO EXERCISE CARE WITH RESPECT TO ALL OUTDOOR ACTIVITIES THIS AFTERNOON THAT COULD INADVERTENTLY CAUSE WILDFIRES. AVOID THE USE OF WELDING OR GRINDING EQUIPMENT NEAR WEEDS...GRASS AND DRY BRUSH. IN ADDITION...AVOID PARKING VEHICLES IN TALL...DRY GRASS AND WEEDS THAT COULD BE IGNITED. DO NOT TOSS CIGARETTE BUTTS ON THE GROUND. REPORT WILDFIRES QUICKLY TO THE NEAREST FIRE DEPARTMENT OR LAW ENFORCEMENT OFFICE. PLEASE ADVISE THE APPROPRIATE OFFICIALS AND FIRE CREWS IN THE FIELD OF THIS RED FLAG WARNING. && $$ HART
1 follow-up statement
428 WWUS84 KCRP 221654 RFWCRP URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 1154 AM CDT TUE MAR 22 2011 ...RED FLAG WARNING ISSUED FOR WEBB AND DUVAL COUNTIES... .A TROUGH OF LOW PRESSURE ACROSS WEST TEXAS AND DEVELOPING LOW PRESSURE ACROSS THE GREAT PLAINS WILL RESULT IN BREEZY TO WINDY CONDITIONS TODAY ACROSS PORTIONS OF SOUTH TEXAS. DESPITE HAVING SOUTHEAST WINDS...AFTERNOON RELATIVE HUMIDITY VALUES ARE EXPECTED TO FALL TO BETWEEN 25 AND 30 PERCENT THIS AFTERNOON DUE TO DRIER AIR MIXING TO THE SURFACE ALONG WITH VERY WARM TO HOT TEMPERATURES. ALTHOUGH SUSTAINED WINDS MAY REMAIN BELOW THE 25 MPH CRITERION...GUSTS ARE LIKELY TO FREQUENTLY REACH 25 TO 30 MPH WHICH MAY RESULT IN RED FLAG CONDITIONS ACROSS THE WARNED AREA. TXZ239-240-230000- /O.CON.KCRP.FW.W.0007.110322T1700Z-110323T0000Z/ WEBB-DUVAL- 1154 AM CDT TUE MAR 22 2011 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING... A RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING. SOUTHEAST WINDS OF 15 TO 25 MPH WITH FREQUENT GUSTS TO 25 TO 30 MPH ARE EXPECTED TO CONTINUE THROUGH THIS AFTERNOON. AFTERNOON RELATIVE HUMIDITY VALUES WILL FALL TO BETWEEN 25 AND 30 PERCENT ACROSS WEBB AND DUVAL COUNTIES. BY EARLY EVENING THE STRONGER WINDS WILL DIMINISH AND RELATIVE HUMIDITY VALUES WILL INCREASE. PRECAUTIONARY/PREPAREDNESS ACTIONS... RESIDENTS ARE URGED TO EXERCISE CARE WITH RESPECT TO ALL OUTDOOR ACTIVITIES THIS AFTERNOON THAT COULD INADVERTENTLY CAUSE WILDFIRES. AVOID THE USE OF WELDING OR GRINDING EQUIPMENT NEAR WEEDS...GRASS AND DRY BRUSH. IN ADDITION...AVOID PARKING VEHICLES IN TALL...DRY GRASS AND WEEDS THAT COULD BE IGNITED. DO NOT TOSS CIGARETTE BUTTS ON THE GROUND. REPORT WILDFIRES QUICKLY TO THE NEAREST FIRE DEPARTMENT OR LAW ENFORCEMENT OFFICE. PLEASE ADVISE THE APPROPRIATE OFFICIALS AND FIRE CREWS IN THE FIELD OF THIS RED FLAG WARNING. && $$ AK
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Corpus Christi, TX wrote its last area forecast discussion before this red flag warning went out at Mar 22, 4:52 AM CDT, 20 minutes earlier.
Area forecast discussion, Mar 22, 4:52 AM CDT, 20 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
452 AM CDT TUE MAR 22 2011
.SHORT TERM (TODAY THROUGH WEDNESDAY)...BIGGEST FORECAST CHALLENGE
TODAY WILL BE WIND POTENTIAL ACROSS S TX AS MID/UPPER LEVEL TROUGH
MOVES INTO ROCKIES. NWP INDICATES STRONG LLJ OVER CWA EARLY THIS
MORNING AND KCRP VAD WIND PROFILE VERIFIES THIS WITH 50 KT CORE
LOCATED 3 TO 5K FT OFF THE SURFACE. LLJ SHOULD WEAKEN SLIGHTLY BY
SUNRISE BUT STILL ANTICIPATING GUSTY WINDS THIS MORNING AND
CONTINUING THROUGH THE AFTERNOON AS JET MIXES TO SURFACE. HAVE
ISSUED WIND ADVISORY FOR 3 SOUTHERN COASTAL COUNTIES AS NUMEROUS
GUSTS TO AROUND 40 MPH DURING PEAK DAYTIME HEATING SHOULD OCCUR.
SECOND ISSUE FOR TODAY WILL BE MAX TEMPS AS VALUES SHOULD BE
WARMER THAN YESTERDAY DUE TO WARMER H85 TEMPS AND DRIER AIR BEING
ABLE TO MIX TO SURFACE /ESPECIALLY ACROSS WESTERN ZONES/. WENT A
FEW DEGREES ABOVE WARMEST GUIDANCE TODAY...AGAIN ESPECIALLY ACROSS
WESTERN ZONES WHERE STATISTICAL OUTPUT IS LIKELY TO UNDERESTIMATE
AMOUNT OF DRIER AIR MIXING TO SURFACE. LLJ REDEVELOPS TONIGHT BUT
PROG TO BE WEAKER. WENT ABOVE GUIDANCE FOR LOWS TONIGHT DUE TO
ELEVATED SOUTH WINDS AND STRATUS DEVELOPMENT. LIGHTER WINDS
EXPECTED WED AS FLOW ALOFT BECOMES MORE ZONAL WITH ABOVE NORMAL
TEMPS PREVAILING.
&&
.LONG TERM (WEDNESDAY NIGHT THROUGH MONDAY)...THE GFS/ECWMF PROG
UPPER DISTURBANCES TO MOVE ACRS THE CENTRAL CONUS THROUGH THE PERIOD
EXCEPT FOR A SYSTEM MOVG ACRS THE SRN PLAINS/TX LATE IN THE PERIOD
WITH THE GFS/ECMWF CONVERGING TOWARD A LATE SUNDAY/MONDAY PERIOD
ACRS THE SRN PLAINS/TX. THE FOREGOING IS CONDUSIVE TO A PERSISTENT
ONSHORE FLOW DRG THE PERIOD. BASED ON TIMING OF DISTURBANCES MOVG
ACRS THE CNTRL CONUS...ANTICIPATE BREEZY/WINDY CONDITIONS AT LEAST
OVER THE SERN CWA THURSDAY/FRIDAY WITH SCEC CONDITIONS OVER THE
COASTAL WATERS DRG THAT TIME. THE GFS SOUNDINGS SUGGEST THAT STRONG
CIN WILL PERSIST. YET...THE GFS PROGS SPORATIC LOW PCPN OVER THE CWA
DRG THE PERIOD. OWING TO PW VALUES APPROACHING 1.5 INCHES AT SOME
LOCATIONS BY THE WEEKEND...ANTICIPATE ISOLD WEAK BOUNDARY LAYER
SHOWERS SAT/SUNDAY CONFINED TO THE NERN CWA. IN RESPONSE TO THE LATE
SUNDAY/MONDAY UPPER SYSTEM...A COLD FRONT IS PROGD TO ENTER THE CWA.
CONCUR WITH THE GFS SOLN WITH REGARD TO THE SFC PATTERN. THE GFS
MOVES THE FRONT INTO THE CWA MONDAY. OWING TO EXPECTED MSTR
CONVERGENCE...ANTICIPATE ISOLD SHOWER ACTIVITY AREAWIDE MONDAY. WITH
REGARD TO TEMPS...FCSTG PERSISTENCE EARLY IN THE PERIOD WITH A
SLIGHT DECREASE IN MAX TEMPS SAT/SUN OWING TO INCREASED PW VALUES
FOLLOWED BY COOLER CONDITIONS AFTER FROPA MONDAY.
&&
.MARINE...ELEVATED WINDS THIS MORNING ACROSS THE SOUTHERN OPEN
WATERS MAY FLIRT WITH SMALL CRAFT ADVISORY CRITERIA BEFORE
WEAKENING THIS AFTERNOON. STRONGER AND GUSTIER WINDS LIKELY ACROSS
SOUTHERN BAYS AND WATERWAYS BY MID/LATE MORNING AND THROUGH THE
AFTERNOON AND THUS SCA ISSUED FOR THOSE LOCATIONS TODAY. LIGHTER
WINDS BUT STILL AT SCEC LEVELS LIKELY TONIGHT AND WEDNESDAY.
&&
.FIRE WEATHER...VERY LOW MINIMUM RELATIVE HUMIDTY VALUES LIKELY
THIS AFTERNOON ACROSS BRUSH COUNTRY AND RIO GRANDE PLAINS. THIS
COMBINED WITH GUSTY SOUTH/SOUTHEAST WINDS WILL GREAT AN ELEVATED
TO DANGEROUS FIRE DANGER POTENTIAL TODAY. RED FLAG WARNING TO BE
ISSUED FOR WEBB AND DUVAL COUNTIES WHERE STRONG WIND GUSTS AROUND
30 MPH ARE LIKELY TO OCCUR WHEN RELATIVE HUMIDITIES ARE THE
LOWEST. RFW PRODUCT TO CONTAIN MORE DETAILS.
&&
.PRELIMINARY POINT TEMPS/POPS...
CORPUS CHRISTI 82 68 81 69 82 / 10 10 10 10 10
VICTORIA 84 67 83 66 83 / 10 10 10 10 10
LAREDO 95 70 94 71 91 / 10 10 10 10 10
ALICE 88 68 87 67 87 / 10 10 10 10 10
ROCKPORT 80 69 77 70 76 / 10 10 10 10 10
COTULLA 92 64 91 68 90 / 10 10 10 10 10
KINGSVILLE 86 69 86 69 85 / 10 10 10 10 10
NAVY CORPUS 79 69 78 69 77 / 10 10 10 10 10
&&
.CRP WATCHES/WARNINGS/ADVISORIES...
TX...RED FLAG WARNING FROM NOON TODAY TO 7 PM CDT THIS EVENING FOR
THE FOLLOWING ZONES: DUVAL...WEBB.
WIND ADVISORY FROM 11 AM THIS MORNING TO 6 PM CDT THIS EVENING
FOR THE FOLLOWING ZONES: KLEBERG...NUECES...SAN PATRICIO.
GM...SMALL CRAFT ADVISORY UNTIL 11 AM CDT THIS MORNING FOR THE
FOLLOWING ZONES: COASTAL WATERS FROM BAFFIN BAY TO PORT
ARANSAS OUT 20 NM...WATERS FROM BAFFIN BAY TO PORT ARANSAS
FROM 20 TO 60 NM.
SMALL CRAFT ADVISORY FROM 10 AM THIS MORNING TO 7 PM CDT THIS
EVENING FOR THE FOLLOWING ZONES: BAYS AND WATERWAYS FROM
BAFFIN BAY TO PORT ARANSAS.
&&
RH/79...SHORT TERM
WC/87...LONG TERMHazardous weather outlook, Mar 21, 3:37 PM CDT, 13 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 337 PM CDT MON MAR 21 2011 TXZ229>234-239>247-222045- LA SALLE-MCMULLEN-LIVE OAK-BEE-GOLIAD-VICTORIA-WEBB-DUVAL- JIM WELLS-KLEBERG-NUECES-SAN PATRICIO-ARANSAS-REFUGIO-CALHOUN- 337 PM CDT MON MAR 21 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS AND THE MIDDLE TEXAS COASTAL WATERS. .DAY ONE...THIS AFTERNOON AND TONIGHT AN ELEVATED FIRE DANGER THREAT WILL EXIST THIS AFTERNOON AND EARLY EVENING ACROSS THE BRUSH COUNTRY AND RIO GRANDE PLAINS DUE TO THE COMBINATION OF LOW RELATIVE HUMIDITY VALUES AND BREEZY SOUTHEAST WINDS. THE FIRE DANGER THREAT WILL GRADUALLY DIMINISH THROUGH THE EVENING AS RELATIVE HUMIDITY VALUES INCREASE. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY ELEVATED FIRE DANGER CONDITIONS ARE LIKELY ON TUESDAY WITH CONDITIONS APPROACHING RED FLAG CRITERIA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. GMZ230-235-250-255-270-275-222045- BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS- BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT O'CONNOR- COASTAL WATERS FROM BAFFIN BAY TO PORT ARANSAS OUT 20 NM- COASTAL WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL OUT 20 NM-WATERS FROM BAFFIN BAY TO PORT ARANSAS FROM 20 TO 60 NM- WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL FROM 20 TO 60 NM- 337 PM CDT MON MAR 21 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS AND THE MIDDLE TEXAS COASTAL WATERS. .DAY ONE...THIS AFTERNOON AND TONIGHT THE PRESSURE GRADIENT IS EXPECTED TO TIGHTEN TONIGHT AS LOW PRESSURE DEVELOPS EAST OF THE ROCKIES. A SMALL CRAFT ADVISORY IS IN EFFECT FOR THE SOUTHERN NEARSHORE AND SOUTHERN OFFSHORE WATERS BEGINNING LATE TONIGHT AS SOUTHEAST WINDS INCREASE TO AROUND 20 KNOTS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY SMALL CRAFT ADVISORIES WILL CONTINUE FOR THE SOUTHERN NEARSHORE AND SOUTHERN OFFSHORE WATERS THROUGH LATE TUESDAY MORNING. A SMALL CRAFT ADVISORY IS IN EFFECT FOR THE SOUTHERN BAYS ON TUESDAY AS SOUTHEAST WINDS INCREASE TO 20 TO 25 KNOTS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. AK/JR
The office that day
Everything else NWS Corpus Christi, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 22, 4:53 AM CDT | Wind Advisory | CRP | Kleberg, Nueces, San Patricio | 13 hr |
Nearby
Red Flag Warnings in Texas, 2011Every red flag warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.